MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II BCS XLPE ART ISRT SZ 3-4-RT 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. JRNY II BCS XLPE ART ISRT SZ 3-4-RT 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 74027231
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994)
Date of Event 11/16/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a right tka revision surgery was performed on (b)(6) 2023, due to pain and wear of the insert.Primary surgery was carried out on (b)(6) 2022.During the revision only the jrny ii bcs xlpe art isrt sz 3-4-rt 9mm was exchanged to a journey ii bcs insert.No other complications were reported.Patient's current health status is unknown.
 
Additional Manufacturer Narrative
H10: internal complaint reference case: (b)(4).
 
Additional Manufacturer Narrative
H3, h6: the reported event was analyzed.Although the involvement of all the devices was reported, the relationship with the investigated failure was directly associated to the journey ii bcs xlpe articular insert sz 3-4 right 9mm.Therefore, no investigation is deemed for the other devices.The device was not returned for evaluation; therefore, a device analysis could not be performed.The clinical/medical investigation concluded that, without supporting documentation and given the ¿surgeon doesn't think products failure¿, a malperformance of the device is not suspected.However, third-body particulate/debris can lead to early or increased wear and warrant revision, as well as an incompletely seated insert.The reported patient impact was the pain and insert wear (undetermined) which per complaint ¿surgeon doesn't think products failure¿.A transient post-surgical restorative phase would be anticipated.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the instructions for use documents for knee systems revealed that wear of the polyethylene articulating surfaces of knee replacement components has been reported following total knee replacement.Higher rates of wear may be initiated by particles of cement, metal, or other debris which can cause abrasion of the articulating surfaces.Higher rates of wear may shorten the useful life of the prosthesis, and lead to early revision surgery to replace the worn prosthetic components.This has been identified as a possible adverse effect.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include irregular implant interaction, alignment, abnormal motion over time, third-body particulate/debris and/or incompletely seated insert.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
JRNY II BCS XLPE ART ISRT SZ 3-4-RT 9MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key18298352
Report Number1020279-2023-02453
Device Sequence Number7034939
Product Code JWH
UDI-Device Identifier00885556179017
UDI-Public00885556179017
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K111711
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number74027231
Device Lot Number22FM12090
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/17/2023
Supplement Date Received by Manufacturer01/04/2024
Initial Report FDA Received Date12/09/2023
Supplement Report FDA Received Date01/08/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
JRNY II BCS FM OX RT SZ5(PN:74022115,LN:21MM09938); JRNY TIB BS RT SZ3(PN:74022213,LN:22EM12726)
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale